Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 161, NWS Tallahassee, FL

May 14, 2006Berrien County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 14, 2006, 7:27 PM EDT for Berrien County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2006, 7:27 PM EDT (23:27 UTC)
Expired
May 14, 2006, 8:15 PM EDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Berrien County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 4:56 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:50 PM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, May 14, 2:50 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT SUN MAY 14 2006

.SYNOPSIS...THE COLD FRONT WAS ANALYZED AT 06Z FROM NEAR AUGUSTA
GEORGIA SOUTHWEST TO NEAR MOBILE ALABAMA. A DEVELOPING LINE OF
THUNDERSTORMS AHEAD OF THE FRONT STRETCHED NE TO SW ACROSS MY CWA
FROM NEAR TIFTON GA TO FORT WALTON BEACH. WE HAVE BEEN BUSIER THAN
EXPECTED AND HAVE BEEN ISSUING WARNINGS ON SOME OF THESE STORMS.

&&

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT.
THE COLD FRONT IS FORECAST TO CONTINUE TO PRESS SOUTH AND EAST TODAY
WITH DRIER AIR FILTERING IN ON NORTHWEST WINDS IN ITS WAKE. WILL
BASE FIRST PERIOD POPS ON RADAR COVERAGE AT ZONE RELEASE. RIGHT NOW
IT APPEARS POPS WILL BE LOW ACROSS OUR ALABAMA AND NORTHERN TIER
GEORGIA ZONES TO AS HIGH AS LIKELY ACROSS THE PORTIONS OF THE
FLORIDA BIG BEND. MAY SEE A FEW LINGERING SHOWERS AND STORMS OVER
OUR EASTERNMOST ZONES TONIGHT...OTHERWISE NO POPS FOR REMAINING
ZONES. DRY FORECAST FOR TUESDAY WITH BELOW CLIMO TEMPS.

.LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT.
OVERALL UPPER PATTERN REMAINS UNCHANGED WITH RIDGING OUT WEST AND
TROUGHING IN THE EAST. AT THE SURFACE...WEAK HIGH PRESSURE WILL BE
CENTERED OVER THE GULF. A COLD FRONT WILL APPROACH FROM THE NORTH
OVER THE WEEKEND WITH A SLIGHT CHANCE OF RAIN RETURNING TO THE
REGION EITHER LATE SATURDAY OR SUNDAY. TEMPS WILL GRADUALLY WARM
EACH DAY WITH HIGHS REACHING THE UPPER 80S TO NEAR 90 FRIDAY AND
OVER THE WEEKEND.

&&

MARINE...WINDS WILL SHIFT FROM SW TO NW TODAY AS A COLD FRONT PUSHES
ACROSS THE WATERS. WILL SPLIT ZONE DUE TO TIMING DIFFERENCES. WINDS
MAY BRIEFLY REACH SCEC CRITERIA IN THE WAKE OF THE FRONT THIS
AFTERNOON AND TONIGHT BUT WILL HOLD AT 10 TO 15 KNOTS FOR NOW. NO
HEADLINE CRITERIA EXPECTED FOR THE REMAINDER OF THE PERIOD.

&&

.AVIATION....SCT TO NUMEROUS THUNDERSTORMS WILL MOVE FROM WEST TO
EAST ACROSS THE REGION THIS MORNING AND CONTINUE THIS AFTERNOON.
SOME OF THE HEAVIER STORMS WILL REDUCE CIGS/VSBY TO MVFR.
OTHERWISE... PREVAILING VFR CONDITIONS CAN BE EXPECTED AWAY FROM
STORMS. WINDS WILL SHIFT FROM SW TO NW AS A COLD FRONT PUSHES
THROUGH TODAY.

&&

.FIRE WEATHER...MARGINAL DURATIONS OF LOW RH OVER THE FL PANHANDLE
AND BIG BEND ON TUESDAY SO WILL KEEP THE WATCH IN PLACE. SIMILAR
CONDITIONS EXPECTED ON WEDNESDAY BUT WILL HOLD OFF ON A ISSUING A
WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  83 54 79 52/ 50 10 10 10
PANAMA CITY  81 59 78 60/ 30 10 10 10
DOTHAN       80 55 77 57/ 20 10 10 10
ALBANY       79 53 79 54/ 30 10 10 10
VALDOSTA     82 55 79 56/ 50 20 10 10
CROSS CITY   82 58 79 54/ 60 30 10 10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FOR ALL ZONES TUESDAY AFTERNOON DUE
     TO MARGINAL DURATION OF LOW RH.

BARRY
Hazardous weather outlook, May 14, 5:11 AM EDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EDT SUN MAY 14 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-151045-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
411 AM CDT SUN MAY 14 2006 /511 AM EDT SUN MAY 14 2006/

...SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT OVER SOUTHEAST
ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE EASTERN FLORIDA
PANHANDLE AND BIG BEND...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE ADJACENT GULF OF
MEXICO WATERS.

.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK FOR SEVERE
STORMS TODAY AND TONIGHT OVER THE ENTIRE TRI-STATE REGION. SHOWERS
AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AHEAD OF AN
APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE THIS
AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS. THERE IS ALSO A MODERATE RISK OF RIP
CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COLD FRONT
WILL SWEEP ACROSS THE AREA ON MONDAY WITH SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. ALTHOUGH A THUNDERSTORM OR TWO MAY
BECOME SEVERE...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AGAIN ON
MONDAY ALONG THE FLORIDA PANHANDLE BEACHES. HAZARDOUS WEATHER IS
NOT EXPECTED FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. SPOTTERS SHOULD BE
CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A SEVERE THUNDERSTORM
OR TORNADO WATCH OR WARNING FOR OUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BARRY

In the hours before

Special weather statement, May 14, 6:11 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT SUN MAY 14 2006

GAZ145-142245-
MITCHELL-
611 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MITCHELL COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 645 PM EDT

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CAMILLA...MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Local storm report, May 14, 6:28 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             6 W ALBANY              31.58N 84.28W
05/14/2006  M1.00 INCH       DOUGHERTY          GA   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

JAMSKI
Local storm report, May 14, 6:37 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
637 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             3 NW ALBANY             31.61N 84.21W
05/14/2006  M0.88 INCH       DOUGHERTY          GA   PUBLIC

            NICKEL SIZE HAIL COMING DOWN AT A HEAVY RATE FOR 5-10
            MINUTES NEAR U.S. HIGHWAY 82.

&&

JAMSKI
Local storm report, May 14, 6:53 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 W ALBANY              31.58N 84.19W
05/14/2006  M1.25 INCH       DOUGHERTY          GA   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE GROUND FOR
            10-12 MINUTES IN THE LAKE PARK SUBDIVISION.

&&

JAMSKI
Special weather statement, May 14, 7:03 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT SUN MAY 14 2006

GAZ146-147-142330-
COLQUITT-COOK-
703 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND COOK
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 730 PM EDT

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORMAN PARK...OR 6 MILES EAST OF MOULTRIE...
MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  SPARKS BY 720 PM EDT.
  ADEL BY 725 PM EDT.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, May 14, 7:04 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EDT SUN MAY 14 2006

GAZ128-129-142345-
TIFT-TURNER-
704 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TIFT AND TURNER
COUNTIES...

* UNTIL 745 PM EDT

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TY TY...OR 9 MILES SOUTH OF
ASHBURN...MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:11 PM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr
May 13, 11:22 PM EDTTornado WarningTAETerrell38 min
May 13, 11:49 PM EDTSevere Thunderstorm WarningTAELee26 min
May 14, 4:58 PM EDTSevere Thunderstorm WarningTAEClay, Quitman38 min
May 14, 5:17 PM EDTSevere Thunderstorm WarningTAERandolph43 min
May 14, 5:44 PM EDTSevere Thunderstorm WarningTAETerrell46 min
May 14, 6:10 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee50 min
May 14, 6:38 PM EDTSevere Thunderstorm WarningTAEWorth52 min
May 14, 7:21 PM EDTSevere Thunderstorm WarningTAEIrwin29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.